Alert archive / New Jersey / Small Craft Advisories in 2009

Small Craft Advisory 61, NWS Philadelphia/Mount Holly

July 28, 2009

NWS Philadelphia/Mount Holly issued this small craft advisory at Jul 28, 2009, 3:46 PM EDT. It took effect at Jul 29, 2009, 6:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2009, 3:46 PM EDT (19:46 UTC)
In effect from
Jul 29, 2009, 6:00 PM EDT
Expired
Jul 30, 2009, 10:34 AM EDT
In force
17 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WHUS71 KPHI 281946
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EDT TUE JUL 28 2009

...GUSTY WINDS AND ENHANCED SEAS WILL COMMENCE LATE WEDNESDAY OR
BY WEDNESDAY EVENING...

.AN INCREASED PRESSURE DIFFERENCE WILL RESULT LATER WEDNESDAY AND
WEDNESDAY NIGHT AD A COLD FRONT APPROACHES FROM THE WEST. ROUGH
SEAS AND RESIDUAL WIND GUSTS WILL PERSIST ON THE OCEAN THURSDAY.

ANZ450>455-290900-
/O.NEW.KPHI.SC.Y.0061.090729T2200Z-090730T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
346 PM EDT TUE JUL 28 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM
EDT THURSDAY. 

AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15
TO 20 KT WITH GUSTS UP TO 25 KT BY WEDNESDAY NIGHT. SEAS WILL
BUILD TO 4 TO 6 FEET WEDNESDAY NIGHT. RESIDUAL WIND GUSTS AND
ENHANCED SEAS WILL PERSIST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ431-290900-
/O.NEW.KPHI.SC.Y.0061.090730T0000Z-090730T1000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
346 PM EDT TUE JUL 28 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM WEDNESDAY TO 6 AM
EDT THURSDAY. 

AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15
TO 20 KT WITH SOME GUSTS UP TO 25 KT WEDNESDAY NIGHT. SEAS WILL
BUILD TO 3 OR 4 FEET WEDNESDAY NIGHT...AND PERHAPS UP TO 5 FEET
NEAR THE MOUTH OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
126 
WHUS71 KPHI 290118
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 PM EDT TUE JUL 28 2009

...GUSTY WINDS AND ENHANCED SEAS WILL COMMENCE LATE WEDNESDAY OR
BY WEDNESDAY EVENING...

.AN INCREASED PRESSURE DIFFERENCE WILL RESULT LATER WEDNESDAY AND
WEDNESDAY NIGHT AD A COLD FRONT APPROACHES FROM THE WEST. ROUGH
SEAS AND RESIDUAL WIND GUSTS WILL PERSIST ON THE OCEAN THURSDAY.

ANZ450>455-291200-
/O.CON.KPHI.SC.Y.0061.090729T2200Z-090730T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
918 PM EDT TUE JUL 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO
6 PM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO
6 PM EDT THURSDAY. 

AFTER A WEAK HIGH PRESSURE MOVES AWAY FROM THE COAST EARLY WEDNESDAY...
AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15
TO 20 KT WITH GUSTS UP TO 25 KT BY WEDNESDAY NIGHT. SEAS WILL BUILD
TO 4 TO 6 FEET WEDNESDAY NIGHT. RESIDUAL WIND GUSTS AND ENHANCED
SEAS WILL PERSIST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ431-291200-
/O.CON.KPHI.SC.Y.0061.090730T0000Z-090730T1000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
918 PM EDT TUE JUL 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO
6 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO
6 AM EDT THURSDAY. 

AFTER A WEAK HIGH PRESSURE MOVES AWAY FROM THE COAST EARLY WEDNESDAY...
AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15
TO 20 KT WITH SOME GUSTS UP TO 25 KT WEDNESDAY NIGHT. SEAS WILL BUILD
TO 3 OR 4 FEET WEDNESDAY NIGHT...AND PERHAPS UP TO 5 FEET NEAR THE
MOUTH OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
472 
WHUS71 KPHI 290738
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 AM EDT WED JUL 29 2009

ANZ450>455-292030-
/O.EXT.KPHI.SC.Y.0061.090729T2200Z-090730T1600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 AM EDT WED JUL 29 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
NOON EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO NOON EDT THURSDAY.

AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO
15 TO 20 KT WITH GUSTS UP TO 25 KT BY TONIGHT. SEAS WILL BUILD TO
4 TO 6 FEET. CONDITIONS ARE EXPECTED TO IMPROVE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ431-292030-
/O.CON.KPHI.SC.Y.0061.090730T0000Z-090730T1000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
338 AM EDT WED JUL 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM EDT THURSDAY.

AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO
15 TO 20 KT WITH SOME GUSTS UP TO 25 KT TONIGHT...ESPECIALLY NEAR
THE MOUTH OF THE BAY. SEAS WILL BUILD TO 2 TO 4 FEET...HIGHEST NEAR
THE MOUTH OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
905 
WHUS71 KPHI 291907
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT WED JUL 29 2009

ANZ450>455-300900-
/O.CON.KPHI.SC.Y.0061.090729T2200Z-090730T1600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
307 PM EDT WED JUL 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY.

AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO
15 TO 20 KT WITH GUSTS UP TO 25 KT BY TONIGHT. SEAS WILL BUILD TO
4 TO 6 FEET. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE ON
THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ431-300900-
/O.CON.KPHI.SC.Y.0061.090730T0000Z-090730T1000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
307 PM EDT WED JUL 29 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM EDT THURSDAY. 

AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO
15 TO 20 KT WITH SOME GUSTS UP TO 25 KT TONIGHT...ESPECIALLY NEAR
THE MOUTH OF THE BAY. SEAS WILL BUILD TO 2 TO 4 FEET...HIGHEST
NEAR THE MOUTH OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
060 
WHUS71 KPHI 300634
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 AM EDT THU JUL 30 2009

ANZ431-300745-
/O.CAN.KPHI.SC.Y.0061.000000T0000Z-090730T1000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
234 AM EDT THU JUL 30 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

ANZ450>455-301600-
/O.CON.KPHI.SC.Y.0061.000000T0000Z-090730T1600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
234 AM EDT THU JUL 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

WINDS HAVE DROPPED BELOW 25 KT. HOWEVER, SEAS STILL REMAIN AROUND
5 FT. HOWEVER, BY AFTERNOON, SEAS SHOULD DECREASE TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RNS
731 
WHUS71 KPHI 301434
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 AM EDT THU JUL 30 2009
 

ANZ450>455-301545-
/O.CAN.KPHI.SC.Y.0061.000000T0000Z-090730T1600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1034 AM EDT THU JUL 30 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. SEAS HAVE DROPPED BELOW 5 FEET.
 

$$


TFG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 3:25 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 28, 3:25 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT TUE JUL 28 2009

.SYNOPSIS...
WEAK COLD FRONT WILL CONTINUE TO PUSH SOUTHWEST THROUGH THE REGION
ON WEDNESDAY AND ULTIMATELY STALL OVER US ON THURSDAY AND FRIDAY.
WEAK HIGH PRESSURE TRIES TO MOVE IN FOR THE WEEKEND WITH THE FRONT
STAYING OFFSHORE.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT 18Z SURFACE OBSERVATIONS WAS SHOWING A COLD FRONT STRETCHED
ACROSS THE MID-WEST PROGRESSING TOWARDS THE EAST. KDIX RADAR WAS
SHOWING SOME POP UP CONVECTION IN THE NORTHWESTERN ZONES.

MOST OF THE REGION SHOULD STAY DRY THIS EVENING AND EARLY TOMORROW
MORNING AS THE COLD FRONT IS STILL WELL TO THE WEST OF US. HAVE
ADDED CHANCE POPS FOR AREAS ALREADY EXPERIENCING SHOWERY ACTIVITY
BUT NOT EXPECTING THE SHOWERS TO COVER A LARGE AREA AT THIS TIME.
DAYTIME HEATING SEEMS TO HAVE SLOWED AT THIS HOUR WITH THE PLENTY OF
STRATO-Q ADVECTING INTO THE REGION.

A BLEND OF THE MAV/MET WAS USED FOR OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
SPC HAS PLACED THE ENTIRE CWA IN A SLIGHT RISK AREA FOR WEDNESDAY
AFTERNOON. A SLOW MOVING COLD FRONT WILL PUSH THROUGH THE REGION
WEDNESDAY NIGHT. MINOR HEIGHT FALLS ACCORDING TO THE NAM AND ECMWF
WEDNESDAY NIGHT AND THURSDAY MORNING AS EMBEDDED SHORTWAVE TROUGH
SWINGS THROUGH. SURFACE REFLECTION SHOWS A CLOSED 1005MB LOW MOVING
UP THROUGH THE NORTHERN PART OF THE CWA DROPPING A COPIOUS AMOUNT OF
RAIN WEDNESDAY NIGHT. QPF VALUES RANGE FROM 1 TO 1.5 INCHES WEDNESDAY
THROUGH THURSDAY MORNING WITH THE SURFACE LOW PROGRESSION. FLASH
FLOOD GUIDANCE VALUES STILL ARE ROBUST IN MOST AREAS WITH VALUES
BETWEEN 2 AND 4 INCHES OVER A THREE HOUR PERIOD.

AS FOR CONVECTION, AGAIN MUCH LIKE SUNDAY, THERE IS AMPLE FUEL TO
FEED OFF OF. DEWPOINTS WILL REMAIN IN THE UPPER 60S TO LOW 70S
ACROSS MUCH OF THE REGION ON THE NOSE OF A STOUT 35 TO 40 KT LOW
LEVEL JET. BOTH THE NAM AND GFS SHOW A DECENT AMOUNT OF CAPE RANGING
BETWEEN 1000 AND 1500 J/KG BUT THE CAPE APPEARS TO BE A LITTLE ON
THE THIN SIDE. HOWEVER, ONE MAJOR CAVEAT WILL BE HOW MUCH SUNSHINE
WE WILL SEE. PAST EVENTS WITH AN MID TO LATE MORNING CLOUD SHIELDS
HAVE YIELDED FAST RECOVERY TIMES WITH THE DAYTIME TEMPERATURES AND
EXPLOSIVE CONVECTION WHICH COULD BE THE CASE ON WEDNESDAY. MAIN
THREAT STILL APPEARS TO BE SMALL HAIL,STRONG GUSTY WINDS WITH
POSSIBLE FLASH FLOODING IN URBAN AND POOR DRAINAGE AREAS.

THURSDAY SHOWS MUCH IN THE SAME AS WEDNESDAY MINUS THE WIDESPREAD
AND STRONGER CONVECTION. TEMPERATURES WERE AGAIN A BLEND OF THE
MAV/MET MOS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
5-WAVE MODEL GUIDANCE SHOWS A LONGWAVE TROUGH STILL ENTRENCHED OVER
THE REGION WITH THE BERMUDA HIGH COMPLACENTLY SITTING OFFSHORE
THROUGH THE EXTENDED PERIOD. AS RECENT PAST FORECASTS  HAVE POINTED
OUT WITH THE STALLED FRONTAL BOUNDARY OVER THE AREA CHANCE POPS WILL
OCCUR JUST ABOUT EVERY DAY. THERE WAS NOT A DRASTIC CHANGE TO THE
FORECAST DURING THE EXTENDED OTHER THAN MINOR TWEAKS IN DAYTIME
HIGHS AND CLOUD COVER.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS EARLY THIS TUESDAY AFTERNOON ARE SLATED TO CONTINUE
THROUGH THIS EVENING. ISOLATED CONVECTION MAY DOT THE REGION,
ESPECIALLY OVER THE TERRAIN AREAS, BUT FORCING SEEMS WEAK THERE AND
EVEN WEAKER ELSEWHERE. SATELLITE IMAGERY SHOWED THE BEST CUMULUS
FORMING FROM BLUE MOUNTAIN NORTHWARD.

OTHERWISE, AS THE DIURNAL CUMULUS FIELD AND ANY ISOLATED CONVECTION
DISSIPATE TOWARD AND AROUND DARK, BENIGN CONDITIONS ARE EXPECTED TO
ENSUE AS EVEN THE HIGHER CLOUDS DIMINISH...AT LEAST UNTIL ANY FOG
FORMS LATER ON AT NIGHT. BUFKIT IS TRYING TO SHOW SOME HIGH LEVEL
MOISTURE TOWARD MORNING, BUT WHETHER HIGH CLOUDS FORM IS OF LOWER
CONFIDENCE. SO, IF RADIATIONAL CONDITIONS ARE PRETTY GOOD, THEN SOME
PATCHY FOG COULD FORM ESPECIALLY AT THE RURAL TAF SITES.

THEN, ATTENTION TURNS TO THE NEXT DISTURBANCE APPROACHING FROM THE
WEST-SOUTHWEST DURING WEDNESDAY. MOS GUIDANCE IS NOTABLY HIGH ON
PRECIPITATION PROBABILITIES ESPECIALLY IN THE AFTERNOON. FOR THE 30
HOUR TAF FOR KPHL, SHOWERS WILL BE CATEGORICALLY FORECAST AS SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO BE NUMEROUS TO WIDESPREAD AFTER
16Z. AS MODERATE DYNAMIC CONDITIONS, BROAD ASCENT, AND GOOD
INSTABILITY MAY LEAD TO AREAS OF SEVERE WEATHER, LATER FORECASTERS
ARE URGED TO CONSIDER ADDING APPROPRIATE WIND GUSTS AND OTHER
CONVECTIVE HIGHLIGHTS INTO THE TAFS. AVIATION INTERESTS SHOULD
EXPECT DELAYS TO BUILD BY AFTERNOON, WITH PERHAPS LENGTHY DELAYS
ACCRUING BY LATE AFTERNOON AND PERSISTING INTO THE EVENING.

OUTLOOK...CONVECTION IS EXPECTED TO GRADUALLY DIMINISH DURING
WEDNESDAY NIGHT, BUT IT SHOULD STILL BE ACTIVE IN THE EVENING.
SCATTERED CONVECTIVE ACTIVITY IS AGAIN POSSIBLE THURSDAY AND FRIDAY
MAINLY IN THE DIURNALLY-FAVORED AFTERNOONS AND EVENINGS...AS
INSTABILITY AND LIFTING MECHANISMS REMAIN IN PLACE. EVEN SATURDAY
AND SUNDAY COULD SEE A SHOWER OR THUNDERSTORM...BUT PERHAPS JUST FOR
OUR FAR SOUTHERN TAF SITES...AS A REFLECTION OF A STATIONARY FRONT
REMAINS ON THE 12Z GFS OVER THE SOUTHERN PORTION OF OUR AREA.

&&

.MARINE...
CONDITIONS WILL BE BELOW SMALL CRAFT ADVISORY CRITERIA TONIGHT AND
MUCH OF WEDNESDAY...BUT THE INCREASING GRADIENT WILL CAUSE WINDS AND
WAVES TO INCREASE BY WEDNESDAY NIGHT. SO, A SMALL CRAFT ADVISORY HAS
BEEN ISSUED FOR THE OCEAN FOR LATE WEDNESDAY AND WEDNESDAY NIGHT,
AND JUST FOR WEDNESDAY NIGHT FOR LOWER DELAWARE BAY THE UPPER BAY
MAY BE FAR ENOUGH AWAY FROM THE BEST OF THE GRADIENT TO PRECLUDE
ADVISORY CONDITIONS THERE. THE ADVISORY WILL EXTEND ON THE OCEAN FOR
THURSDAY. WAVEWATCH WANTS TO BUILD SEAS TO 5 FEET AT BUOY 44009 BY
WEDNESDAY NIGHT, AND KEEPS THEM ELEVATED THROUGH SATURDAY MORNING
THIS MAY BE EXCESSIVE. OF COURSE, THE ADVISORY FOR THE OCEAN WILL
ONLY BE EXTENDED THROUGH OUR FOURTH PERIOD. AFTER THAT, WAVES WILL
BE CAPPED AT 4 FEET. WAVES MAY CREEP BACK TO 5 FEET FRIDAY BUT
CONFIDENCE IS LOW.

ON WEDNESDAY AND WEDNESDAY NIGHT, SHOWERS AND THUNDERSTORMS WILL
BECOME NUMEROUS TO POSSIBLY WIDESPREAD AS A FRONT APPROACHES FROM
THE WEST. AS OUR AREA, INCLUDING THE MARINE ZONES, ER
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...HEAVENER
AVIATION.../
MARINE.../
Hazardous weather outlook, Jul 28, 4:44 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EDT TUE JUL 28 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-291000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
444 AM EDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. STRONG WINDS, LARGE
HAIL, VERY HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING AND
FREQUENT, DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

ANZ430-431-450>455-291000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
444 AM EDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. STRONG WINDS, LARGE
HAIL, VERY HEAVY DOWNPOURS AND FREQUENT, DANGEROUS CLOUD TO
SURFACE LIGHTNING ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 3:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT TUE JUL 28 2009

NJZ001-008-282015-
MORRIS NJ-SUSSEX NJ-
330 PM EDT TUE JUL 28 2009

...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF NEWTON...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR OGDENSBURG AND FRANKLIN AROUND
345 PM...GREEN POND AND LAKE TELEMARK AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM.

IOVINO
Special weather statement, Jul 28, 3:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT TUE JUL 28 2009

NJZ009-PAZ069-282030-
BUCKS PA-HUNTERDON NJ-
339 PM EDT TUE JUL 28 2009

...A STRONG THUNDERSTORM WILL AFFECT BUCKS AND HUNTERDON COUNTIES...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARDENVILLE...MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR BYRAM AROUND 345 PM...LUMBERVILLE AND
STOCKTON AROUND 400 PM...SERGEANTSVILLE AROUND 415 PM AND SAND BROOK
AROUND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.

IOVINO/COLLOW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:09 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Somerset51 min
Jul 27, 9:05 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery55 min
Jul 27, 9:46 PM EDTAreal Flood AdvisoryPHIBerks, Chester3 hr
Jul 28, 12:04 AM EDTFlash Flood WarningPHIChester53 min
Jul 28, 7:18 AM EDTAreal Flood WarningPHIChester, Montgomery2 hr

Nearby

Small Craft Advisories in New Jersey, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.